My doctor gave me antibiotics for my yeast infection, but I missed a day. What should I do?
I Was Suppose To Take Them For A week Strait.I Took The Next Pill The Day After I MIssed A pill
This is a great question. It is very important that you call the office of the doctor that prescribed your medication to get his or her opinion. It is also important to clarify what your diagnosis and medication are. If you do indeed have a yeast infection, the prescribed treatment is usually an antifungal medication such as diflucan, not an antibiotic, since yeast is a fungus, not a bacteria. Usually the advice for a missed dose is to take the missed dose as soon as possible. Sometimes this can cause the infection to not clear up as quickly, or even to need a second course of treatment. A good question to ask your doctor, especially if your symptoms are severe, is whether he or she would recommend vaginal treatment at the same time as your oral medication. This is a cream or gel that is inserted directly into your vagina (similar to a tampon) that can you can get over the counter or can be prescribed by your physician to help treat the symptoms of a yeast infection. Again, it is very important to call your physician's office to discuss your missed dose and the appropriate course of action.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.